Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 24, 2010, 3:17 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2010, 3:17 PM CDT (20:17 UTC)
- Expired
- Jul 24, 2010, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 220 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048 WGUS54 KMAF 242017 FFWMAF TXC243-242315- /O.NEW.KMAF.FF.W.0045.100724T2017Z-100724T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CDT SAT JUL 24 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 615 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS AND THE PUBLIC DETECTED FLASH FLOODING IN AND AROUND THE DAVIS MOUNTAINS. VERY HEAVY RAINFALL HAS OCCURRED WEST AND NORTHWEST OF FORT DAVIS. CREEKS AND ARROYOS HAVE BEEN REPORTED OUT OF THEIR BANKS 11 MILES NORTH NORTH WEST OF FORT DAVIS...AND ROADS ARE IMPASSABLE THROUGH THE DAVIS MOUNTAINS RESORT DUE TO HIGH WATER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDONALD OBSERVATORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO... MADERA CANYON...TALLY SLOUGH...BARRILLA DRAW...SOUTH FORK ALAMITO CREEK...HERDS PASS DRAW...CHERRY CREEK...HORSE THIEF CANYON...LIMPIA CREEK...CIENEGA CREEK...MUSQUIZ CREEK...ALAMITO CREEK...NINEMILE DRAW...HORSE THIEF CREEK...PAISANO CREEK...COOK CREEK...NORTH FORK CIENEGA CREEK...SOUTH FORK CIENEGA CREEK...CANYON CREEK...TOYAH CREEK AND BIG AGUJA CANYON. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO ARROYOS... DRAWS... AND OTHER LOW LYING AREAS. HEAVY RAINFALL... EVEN FROM DISTANT STORMS... CAN CREATE SUDDEN FLOWS CAPABLE OF OVERTAKING CAMPERS AND HIKERS. MOVE UP TO ESCAPE RISING WATER. && LAT...LON 3110 10410 3074 10355 3041 10388 3059 10469 $$
2 follow-up statements
796 WGUS74 KMAF 242214 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 PM CDT SAT JUL 24 2010 TXC243-242315- /O.CON.KMAF.FF.W.0045.000000T0000Z-100724T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFF DAVIS- 514 PM CDT SAT JUL 24 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR JEFF DAVIS COUNTY... AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING OVER JEFF DAVIS COUNTY AND THE DAVIS MOUNTAINS STATE PARK. ALTHOUGH RAINFALL RATES HAVE DECREASED TO NEAR ONE QUARTER INCH PER HOUR...FLASH FLOODING WILL CONTINUE IN AROUND THE DAVIS MOUNTAINS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 3110 10410 3074 10355 3041 10388 3059 10469 $$
629 WGUS74 KMAF 242311 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 611 PM CDT SAT JUL 24 2010 TXC243-242321- /O.EXP.KMAF.FF.W.0045.000000T0000Z-100724T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFF DAVIS- 611 PM CDT SAT JUL 24 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT FOR JEFF DAVIS COUNTY... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED AND EXITED THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. && LAT...LON 3110 10410 3074 10355 3041 10388 3059 10469 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:03 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 24, 3:03 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT SAT JUL 24 2010 .DISCUSSION... WV IMAGERY SHOWS THE UPPER RIDGE CENTERED OVER THE SC COAST...AND A STRONG TUTT MAKING LANDFALL ON THE TEXAS COAST. DIFFLUENT PATTERN COMING OFF AN UPPER TROUGH OVER AZ HAS RESULTED IN +SHRA/TSRA OVER SE NM AND THE DAVIS MTNS NORTH. THIS SHOULD CONTINUE THRU THE OVERNIGHT HRS...W/THE GFS MAINTAINING ESSENTIALLY THE SAME UPPER PATTERN AS NOW. HOWEVER...HEAVIEST PRECIP LOOKS TO BE NORTH OF THE FA...AN DON/T BELIEVE THE HEAVY PRECIP WILL BE WIDESPREAD ENUF TO WARRANT AN FFA ATTM. OTHERWISE...TUTT WILL CONTINUE APPROACHING WEST TEXAS/SE NM OVER THE NEXT FEW DAYS...BUT WE/LL BE ON THE WRONG SIDE OF IT UNTIL AROUND TUESDAY MORNING...WHEN ITS PROGGED TO MOVE NORTH OF THE AREA. STILL NOT THE BEST POSITIONING...BUT WILL WARRANT SLIGHT CHANCES OF CONVECTION. AS TUTT MOVES FURTHER NW INTO NM THRU TUESDAY NIGHT...EXPECT COVERAGE TO INCREASE. TUTT THEN MOVES NE INTO THE TEXAS PANHANDLE...AND ONCE AGAIN CONVECTION EACH DAY WILL BE CONFINED TO THE WESTERN MTNS AND ADJACENT PLAINS INTO THE EXTENDED. FOR TEMPS...W/RIDGE SO FAR EAST...AND ABUNDANT CLOUD COVER EACH DAY...THINGS SHOULD STAY WELL BELOW NORMAL THRU THURSDAY. FRIDAY...RIDGE BEGINS BUILDING BACK INTO TEXAS...RAISING TEMPS TO AOA NORMAL. FORECAST SOUNDINGS/TEMP PROGS MESH REASONABLY WELL W/MOS...ALTHOUGH GUIDANCE LOWS MAY HAVE TO BE BUMPED UP A TAD DUE TO INCREASED CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 93 67 88 / 10 10 10 10 CARLSBAD NM 67 90 68 90 / 30 10 10 10 DRYDEN TX 70 91 72 90 / 0 10 10 10 FORT STOCKTON TX 69 92 70 91 / 10 10 10 10 GUADALUPE PASS TX 62 79 64 81 / 40 30 10 10 HOBBS NM 68 89 68 89 / 20 10 10 10 MARFA TX 61 83 57 81 / 20 30 10 10 MIDLAND INTL AIRPORT TX 68 93 69 89 / 10 10 10 10 ODESSA TX 71 92 69 90 / 10 10 10 10 WINK TX 72 94 72 94 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/44
Hazardous weather outlook, Jul 24, 12:50 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1250 PM CDT SAT JUL 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1250 PM CDT SAT JUL 24 2010 /1150 AM MDT SAT JUL 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND WEST OF A SEMINOLE TO SANDERSON LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND BRIEF...HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:41 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Presidio, Reeves | 3 hr |
| Jul 24, 5:59 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 24, 8:58 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 24, 12:01 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 24, 4:48 PM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.